Alert archive / Tennessee / Special Weather Statements in 2021
Special Weather Statement, NWS Nashville, TN
NWS Nashville, TN issued this special weather statement at Feb 28, 2021, 6:25 PM CST for Houston County, Humphreys County, Tennessee. It was in force for 35 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 28, 2021, 6:25 PM CST (00:25 UTC)
- Expired
- Feb 28, 2021, 7:00 PM CST
- In force
- 35 min
- Issued by
- NWS Nashville, TN
Counties Houston County, TN, Humphreys County, TN
The radar
The Ft Campbell radar (KHPX), 88 km from the middle of the area, began a volume at 00:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 28, 6:35 PM CST | TSTM WND DMG | 3 Ese New Johnsonville, TN | DAMAGE REPORTED TO HOME ON MILL ROAD IN NEW JOHNSONVILLE |
| Feb 28, 6:35 PM CST | TSTM WND DMG | 3 Ese New Johnsonville, TN | SEVERAL TREES AND POWER LINES DOWN AND DAMAGE REPORTED TO A FEW HOMES ON MILL ROAD AND OLD STATE ROAD IN NEW JOHNSONVILLE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.4 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 419 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 979 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 220 m²/s²
- 0-3 km storm-relative helicity
- 278 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 4.5
The text
As transmitted.
422
WWUS84 KOHX 010025
SPSOHX
Special Weather Statement
National Weather Service Nashville TN
625 PM CST Sun Feb 28 2021
TNZ023-024-010100-
Humphreys TN-Houston TN-
625 PM CST Sun Feb 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR HOUSTON AND HUMPHREYS COUNTIES
UNTIL 700 PM CST...
At 625 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles west of Tennessee Ridge to 7 miles
southwest of New Johnsonville. Movement was east at 40 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Waverly, Erin, New Johnsonville, McEwen, Tennessee Ridge, Hurricane
Mills and Houston County Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Tornado Watch remains in effect until 1000 PM CST for Middle
Tennessee.
LAT...LON 3600 8800 3603 8800 3612 8792 3617 8792
3622 8795 3628 8795 3633 8797 3634 8789
3633 8782 3635 8774 3636 8760 3596 8761
3592 8793 3594 8793 3594 8798 3595 8801
3597 8802
TIME...MOT...LOC 0025Z 260DEG 36KT 3632 8793 3594 8807
$$
13What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Feb 28, 4:30 PM CST, 1 hour 55 minutes earlier.
Area forecast discussion, Feb 28, 4:30 PM CST, 1 hour 55 minutes before
Area Forecast Discussion National Weather Service Nashville TN 430 PM CST Sun Feb 28 2021 .UPDATE... FOR 00Z AVIATION DISCUSSION. && .DISCUSSION... Went with a blended model solution through next Sunday afternoon. Continued good initialization and generally good solution agreement of weather evolution pattern through next Sunday afternoon also. Significant rainfall event still in works for tonight with now severe thunderstorms possible through at least 01/04Z for locations around and west of the I-65 Corridor. 28/18Z Special OHX Sounding showing very moist profile in low levels giving around 1.4 inches of precipitable water. Mixed layer CAPE around 450 J/KG with strong wind shear. SRH values around 400 with some turning of winds in the lowest levels adequate enough for tornadic development. Still believe damaging winds with heavy downpours will be main concern with any severe thunderstorms that develop. Looks like best window for main brunt of showers and thunderstorms around Nashville Metro Area will be around 9 PM this evening. Taking a even a closer look, the warm front has continued to tracking northeastward, with a tight surface/low level lows across Great Lakes Region doing the same. Movement of these lows will drag its associated cold front across mid state region as evening hours progress and potentially even into late night hours. Mid and upper level flow not especially impressive as it is continuing to be depicted by latest model runs along with surface cold front. As a result, it may take some time for deep moisture/widespread rain to move out as well. Showers and thunderstorms have develop across northwest portions of mid state as afternoon hours have progressed. It will more than likely take through sunrise Monday for heavier precipitation to move out of mid state region. With much of the area already seeing several inches of rain over the past few days, the flood threat will continue through early morning hours on Monday, especially rivers and creeks that will likely stay elevated for several upcoming days. Continued flood watch through tonight with another 1-2 inches of rainfall possible. Lows tonight will fall into low to mid 40s as surface frontal passage occurs. As a cold air advection pattern from our north settles into mid state region as Monday progresses, highs will be actually be a few degrees cooler than seasonal normal values generally upper 40s to lower 50s. Following this system, dry conditions will prevail Monday afternoon through Tuesday morning. However scattered showers are expected across mid state region as Tuesday afternoon into Tuesday night progresses as moisture advection from the southwest works into mid state region and an upper level low passes very close to TN/AL border region. Dry conditions should finally prevail across mid state region Wednesday through upcoming weekend as now models have shifted any precipitation potential to south and east of mid state region. Temperatures are expected to stay around seasonal normal values Tuesday through next Sunday afternoon also. && .AVIATION... 00Z TAF DISCUSSION. Cold front will be working across the area tonight. In advance of this feature, plenty of rainfall can be expected. Additionally, a period of stronger tstm activity with higher wind gusts is on tap near the beginning of the taf period, from 00Z through 04Z. Near CSV, however, the potential for the stronger storms will occur between 05Z and 09Z. Otw, look for IFR cigs to prevail once again. The rainfall will taper off to vcsh toward 12Z. IFR conditions will lift aft 12Z as well. Some partial clearing could get into the CKV area around 18Z. && .OHX WATCHES/WARNINGS/ADVISORIES... Flood Watch through late tonight for Bedford-Cannon-Cheatham- Clay-Coffee-Cumberland-Davidson-De Kalb-Dickson-Fentress-Giles- Grundy-Hickman-Houston-Humphreys-Jackson-Lawrence-Lewis-Macon- Marshall-Maury-Montgomery-Overton-Perry-Pickett-Putnam-Robertson- Rutherford-Smith-Stewart-Sumner-Trousdale-Van Buren-Warren-Wayne- White-Williamson-Wilson. && DISCUSSION......JB Wright AVIATION........21
Hazardous weather outlook, Feb 28, 3:55 AM CST, 14 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 355 AM CST Sun Feb 28 2021 TNZ005>011-023>034-056>066-075-077>080-093>095-011130- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 355 AM CST Sun Feb 28 2021 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...Today and tonight. 1 to 2+ inches of rain is again expected today. Falling on already saturated grounds, there is a moderate flood threat at least through tonight. Isolated strong to severe storms are also possible late this afternoon and early tonight. Damaging straight line wind is the main threat but isolated tornadoes are also possible. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Several rivers will likely remain elevated through much of the week. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. 07
In the hours before
Special weather statement, Feb 28, 2:44 PM CST, 3 hours 41 minutes before
Special Weather Statement
National Weather Service Nashville TN
244 PM CST Sun Feb 28 2021
TNZ008-009-282115-
Sumner TN-Macon TN-
244 PM CST Sun Feb 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SUMNER AND MACON
COUNTIES UNTIL 315 PM CST...
At 244 PM CST, Doppler radar was tracking a strong thunderstorm near
Westmoreland, or 11 miles northeast of Gallatin, moving east at 30
mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Lafayette, Westmoreland, Red Boiling Springs, Oak Grove and Bethpage.
A Tornado Watch remains in effect until 1000 PM CST for Middle
Tennessee.
LAT...LON 3662 8581 3650 8582 3651 8617 3643 8639
3665 8638
TIME...MOT...LOC 2044Z 264DEG 28KT 3651 8633
13Special weather statement, Feb 28, 3:11 PM CST, 3 hours 14 minutes before
Special Weather Statement National Weather Service Nashville TN 311 PM CST Sun Feb 28 2021 TNZ009-010-282145- Clay TN-Macon TN- 311 PM CST Sun Feb 28 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CLAY AND NORTHERN MACON COUNTIES UNTIL 345 PM CST... At 311 PM CST, Doppler radar was tracking a strong thunderstorm near Lafayette, moving east at 35 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Lafayette, Red Boiling Springs and Bugtussle. LAT...LON 3662 8567 3651 8588 3651 8615 3664 8616 TIME...MOT...LOC 2111Z 261DEG 31KT 3657 8605 13
Local storm report, Feb 28, 6:23 PM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
623 PM CST SUN FEB 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM FLASH FLOOD DOVER 36.48N 87.84W
02/28/2021 STEWART TN EMERGENCY MNGR
ROAD FLOODING REPORTED ON THE TRACE ONE MILE NORTH OF
HWY 79 AND ON SANDY ROAD AT INDIAN CREEK IN DOVER.
&&
EVENT NUMBER OHX2100267
SHAMBURGERSpecial weather statement, Feb 28, 6:23 PM CST, 2 minutes before
Special Weather Statement
National Weather Service Nashville TN
623 PM CST Sun Feb 28 2021
TNZ006-007-025-026-010100-
Robertson TN-Dickson TN-Cheatham TN-Montgomery TN-
623 PM CST Sun Feb 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DICKSON...
SOUTHEASTERN MONTGOMERY...NORTHERN CHEATHAM AND SOUTHWESTERN
ROBERTSON COUNTIES UNTIL 700 PM CST...
At 623 PM CST, Doppler radar was tracking a strong thunderstorm 13
miles south of Clarksville, moving east at 55 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Springfield, Ashland City, Clarksville, Coopertown, Pleasant View,
Adams, Cedar Hill, Cheatham Dam and Cunningham.
This includes Interstate 24 between mile markers 12 and 28.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Tornado Watch remains in effect until 1000 PM CST for Middle
Tennessee.
LAT...LON 3625 8738 3642 8746 3658 8705 3650 8690
3630 8700
TIME...MOT...LOC 0023Z 247DEG 46KT 3637 8733
13Special weather statement, Feb 28, 6:25 PM CST, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
625 PM CST Sun Feb 28 2021
TNZ023-024-010100-
Humphreys TN-Houston TN-
625 PM CST Sun Feb 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR HOUSTON AND HUMPHREYS COUNTIES
UNTIL 700 PM CST...
At 625 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles west of Tennessee Ridge to 7 miles
southwest of New Johnsonville. Movement was east at 40 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Waverly, Erin, New Johnsonville, McEwen, Tennessee Ridge, Hurricane
Mills and Houston County Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Tornado Watch remains in effect until 1000 PM CST for Middle
Tennessee.
LAT...LON 3600 8800 3603 8800 3612 8792 3617 8792
3622 8795 3628 8795 3633 8797 3634 8789
3633 8782 3635 8774 3636 8760 3596 8761
3592 8793 3594 8793 3594 8798 3595 8801
3597 8802
TIME...MOT...LOC 0025Z 260DEG 36KT 3632 8793 3594 8807
13The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 28, 6:01 PM CST | Severe Thunderstorm Warning | OHX | Dickson, Houston, Montgomery | 29 min |
| Feb 28, 6:23 PM CST | Special Weather Statement | OHX | Cheatham | 37 min |
| Feb 28, 6:30 PM CST | Severe Thunderstorm Warning | OHX | Cheatham, Montgomery, Robertson | 30 min |
| Feb 28, 6:40 PM CST | Severe Thunderstorm Warning | OHX | Dickson, Houston, Humphreys, Montgomery | 35 min |
| Feb 28, 6:42 PM CST | Flash Flood Warning | OHX | Cheatham, Davidson, Dickson, Houston, Humphreys, Montgomery and 2 more | 5 hr |
| Feb 28, 6:47 PM CST | Tornado Warning | OHX | Dickson, Humphreys | 13 min |
| Feb 28, 6:48 PM CST | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Robertson, Sumner | 42 min |
| Feb 28, 7:06 PM CST | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Montgomery, Robertson | 24 min |
| Feb 28, 7:15 PM CST | Severe Thunderstorm Warning | OHX | Macon, Robertson, Sumner, Trousdale | 30 min |
| Feb 28, 7:24 PM CST | Flash Flood Warning | OHX | Dickson, Hickman, Humphreys, Perry | 3 hr |
| Feb 28, 7:26 PM CST | Flash Flood Warning | OHX | Cheatham, Davidson, Macon, Smith, Sumner, Trousdale and 2 more | 4 hr |
| Feb 28, 7:32 PM CST | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Robertson, Sumner, Williamson, Wilson | 43 min |
| Feb 28, 7:39 PM CST | Severe Thunderstorm Warning | OHX | Clay, Jackson, Macon | 36 min |
| Feb 28, 8:05 PM CST | Severe Thunderstorm Warning | OHX | Smith, Sumner, Trousdale, Wilson | 25 min |
| Feb 28, 8:16 PM CST | Flash Flood Warning | OHX | Clay, Jackson, Overton, Pickett | 3 hr |
| Feb 28, 8:22 PM CST | Special Weather Statement | OHX | Rutherford, Wilson | 23 min |
| Feb 28, 8:23 PM CST | Flash Flood Warning | OHX | Davidson, Maury, Rutherford, Smith, Williamson, Wilson | 3 hr |
| Feb 28, 8:39 PM CST | Special Weather Statement | OHX | Fentress, Overton, Pickett, Putnam | 36 min |
| Feb 28, 8:44 PM CST | River Flood Advisory | OHX | Cheatham, Montgomery | 3 days |
| Feb 28, 9:35 PM CST | River Flood Advisory | OHX | Davidson, Sumner, Wilson | 22 days |
| Feb 28, 9:38 PM CST | River Flood Advisory | OHX | Houston, Montgomery, Stewart | 8 hr |
| Feb 28, 9:54 PM CST | Special Weather Statement | OHX | Bedford, Coffee | 66 min |
| Feb 28, 11:05 PM CST | River Flood Advisory | OHX | Cheatham | 3 hr |
| Feb 28, 11:09 PM CST | Areal Flood Advisory | OHX | Houston, Humphreys, Montgomery, Robertson, Stewart | 3 hr |
| Feb 28, 11:55 PM CST | Areal Flood Advisory | OHX | Cheatham, Davidson, Dickson, Houston, Humphreys, Montgomery and 2 more | 3 hr |
| Mar 1, 12:17 AM CST | River Flood Advisory | OHX | Hickman | 26 hr |
| Mar 1, 12:17 AM CST | River Flood Advisory | OHX | Humphreys | 4 days |
| Mar 1, 12:17 AM CST | River Flood Advisory | OHX | Perry | 44 hr |
| Mar 1, 12:17 AM CST | River Flood Advisory | OHX | Montgomery, Robertson | 4 hr |
| Mar 1, 12:43 AM CST | River Flood Advisory | OHX | Davidson | 115 min |
| Mar 1, 2:13 AM CST | River Flood Advisory | OHX | Cheatham | 7 hr |
| Mar 1, 2:15 AM CST | River Flood Advisory | OHX | Sumner, Trousdale, Wilson | 42 hr |
| Mar 1, 2:15 AM CST | River Flood Advisory | OHX | Davidson | 18 hr |
| Mar 1, 2:40 AM CST | River Flood Advisory | OHX | Hickman | 12 hr |
| Mar 1, 3:44 AM CST | River Flood Advisory | OHX | Bedford | 6 hr |
| Mar 1, 4:14 AM CST | River Flood Warning | OHX | Montgomery, Robertson | 38 hr |
| Mar 1, 5:27 AM CST | River Flood Warning | OHX | Stewart | 32 hr |
| Mar 1, 9:44 AM CST | River Flood Advisory | OHX | Giles | 26 hr |
| Mar 1, 10:06 AM CST | River Flood Advisory | OHX | Lawrence | 20 hr |
| Mar 1, 10:28 AM CST | River Flood Warning | OHX | Montgomery | 32 hr |
| Mar 1, 3:08 PM CST | River Flood Advisory | OHX | Cheatham, Davidson, Williamson | 21 hr |
Nearby
Special Weather Statements in Tennessee, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.